MAUDE Adverse Event Report: COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The reported event is currently under investigation.
 
Event or Problem Description
When the device was introduced to the vessels with the assistance of a 0.035'' guidewire, the catheter was advanced to the hepatic artery.Upon reaching the hepatic artery, the tip broke.As the doctors began to remove the catheter, the tip traveled to the pulmonary artery.The patient experienced, panic, exhaustion and rage/anger.No additional information has been received.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, instructions for use (ifu), trends, and quality control was conducted during the investigation.The complaint device was not returned, therefore no physical examination could be performed; however, a document-based investigation was performed.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were two other reported complaints for this lot number.Measures have been conducted to address this failure mode.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Monitoring will continue to be performed for similar complaints.

Brand Name
BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6294672
Report Number1820334-2017-00229
Device Sequence Number16251573
Product Code DQO
UDI-Device Identifier00827002114845
UDI-Public(01)00827002114845(17)190208(10)6710249
Combination Product (Y/N)N
Initial Reporter CountryVM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHNBR5.0-38-100-P-NS-VERT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2017
Supplement Report FDA Received Date05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2610/2623-2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR